Hail, Scott
- When
- July 27, 2:59 AM CST to 3:04 AM CST
- Where
- Scott County, Davenport
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.533, -90.583
3 flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 27, 2:05 AM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TYPO/FORMAT.. NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CDT SAT JUL 27 2002 IDEAL MCS SET-UP OVERNIGHT HAS TURNED IA AND NORTHWEST IL INTO CONVECTIVE PLAYGROUND. BRISK 45 TO 50 KT SOUTHWESTERLY LLJ SEEN ON PROFILER PLAINVIEW OVERLAYS...CONTINUING TO SLAM INTO AND OVER LLVL THTA-E GRADIENT AND THERMAL BOUNDARY ALIGNED FROM NORTHWEST INTO SOUTHEAST IA. LINGERING OUT-FLOW SFC COOL POOLS BEHIND COMPLEXES ALSO AIDING UPWARD DEFLECTION. SFC BOUNDARY SHOWING SIGNS OF FOLLOWING STRONG PRESSURE FALLS ACRS THE NORTHERN HALF OF IA AND STARTING TO LIFT NORTH. NORTHEASTWARD SHIFTING APEX OF H85 JET THRUST HAVING ITS AFFECT OF SHUNTING MAIN MCS DEVELOPMENT AND PROPAGATION AXIS ALONG H85 FRONT FURTHER NORTH. ACTIVITY TO CONTINUE TO PROPAGATE EAST- SOUTHEAST ALONG DIFFLUENT H85-H3 THICKNESS PATTERN AND OVER THE NORTHERN CWA THIS MORNING. PRECIP THREAT CONTINUES TO BE MAINLY CONFINED THROUGH MIDDAY...AS NORTHWARD SHIFTING SFC AND H85 BOUNDARY TO MAKE IT NORTH OF THE CWA BY LATE AFTERNOON...AS WELL AS WANING LLJ INFLUENCE. SHORT RANGE MODELS GENERALLY AGREE ON THIS PROCESS WITH MINOR TIMING AND POSITIONAL DIFFERENCES. HEFTY H7 THERMAL RIDGE/CAP ALSO TO BUILD ACRS CWA THIS AFTERNOON...HINDERING ANY ADDITIONAL DEVELOPMENT. AFTERNOON HIGH TEMPS AGAIN TO DEPEND ON CONVECTIVE DEBRIS...AND FEEL IT SHOULD THIN ENOUGH THIS AFTERNOON FOR TEMPS TO REACH AROUND THE 90 DEGREE MARK OVER MUCH OF THE CWA. CRITICAL THICKNESSES AND TRAJECTORIES BRING IN AIRMASS WHICH HIT MID 90S YESTERDAY OVER CENTRAL MISSOURI...BUT AGAIN LINGERING CLOUD COVER TO LIMIT FULL TEMPERATURE POTENTIAL. SD WAVE AND NORTHWARD SHIFTING THTA-E/THERMAL GRADIENT SHIFT SHOULD COMBINE TO MAKE FOR STORMY SAT NIGHT ACRS MN AND WI...AND DONT THINK MUCH WILL OCCUR THIS FAR SOUTH WITH LINGERING CAP AND FORCING WELL TO WEST AND NORTH. STILL...MAY KEEP SLIGHT TO LOW POPS FOR POTENTIAL OF NORTHERN ACTIVITY TO BLEED SOUTH AND AFFECT NORTHERN CWA. MORE LIKELY THOUGH IS PROCESSES CREATING SPOTTY CONVECTION OVER EASTERN KS ATTM...TO AFFECT THE DVN CWA TONIGHT. WILL REMOVE POPS ON SUNDAY...WITH LINGERING WARM DOME ENTRENCHED OVER THE CWA AND NEXT BOUT OF FRONTAL FORCING STILL OFF TO THE WEST. TEMPS MAY STRIDE INTO MID 90S...LOOKING AT MIXING POTENTIAL AND LLVL THERMAL PARAMETERS. THIS AMBIENT TEMPERATURE POTENTIAL...COMBINED WITH SFC DPTS IN THE LOW TO MID 70S...WILL ALLOW HEAT INDICES TO TOP 100. NEXT AND MORE SIGNIFICANT WAVE PROGGED TO SWEEP OVER UPPER MIDWEST SUN NIGHT...AND INCOMING LLVL FORCING WITH ASSOCIATED SFC FRONT INTO JUICED AIRMASS TO BRING ABOUT NEXT MAJOR CONVECTIVE SHOW TO THE AREA. .DVN... IA...NONE. IL...NONE. MO...NONE. JDH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT FRI JUL 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 1 ENE FANDON IL .88 INCH HAIL
07/26/02 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM BURLINGTON IA .5 INCH HAIL
07/26/02 DES MOINES REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 2 ESE FANDON IL 1 INCH HAIL
07/26/02 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010- 270915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 317 AM CDT SAT JUL 27 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 536 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT COVERED EAST CENTRAL AND SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI IS NO LONGER IN EFFECT. THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HOWEVER...THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTH CENTRAL IOWA AND MOVE SOUTHEAST INTO EAST CENTRAL IOWA AND WEST CENTRAL ILLINOIS. THESE STORMS WILL POSE A THREAT OF LOCALLY HEAVY RAINS...ESPECIALLY ALONG AND NORTHEAST OF A CEDAR RAPIDS...MUSCATINE...GALESBURG LINE. DLF
The Quad Cities radar (KDVN), 9 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
3 flood, 1 hail. Local standard time, as filed.
Small stream out of it's banks.
Water over the wheels of a pickup truck at the intersection of Bridge and Locust Streets. Also, water over road on East 39th Street, where vehicle was stalled.
Duck Creek overflowed its banks and covered the bike path at Brady Street and also at Kimberly Road. Rainfall totals from gages along Duck Creek since midnight ranged from 2.17 inches at County Shed to 3.78 inches at Goose Creek, with 3.31 inches at both Silver Creek and Brady Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307126, 5307123, 5307124, 5307125.